MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.¿device iteration is afx2 with duraply¿.Remains implanted.
 
Event or Problem Description
The patient was initially being treated for abdominal aortic aneurysm (aaa) with afx2 abdominal aortic aneurysm stent.Reportedly, at the end of the procedure an angiogram was performed and a intraoperative iiib endoleak was identified.Physician then elected to implant another afx2 bifurcated stent graft and a proximal extension and at the end of the procedure angiogram identified a possible type 1b endoleak.Physician performed a balloon touch up and the endoleak was still present.Physician then elected to use a gore excluder (non-endologix).Angiogram still identified a persistent leak and physician suspected a type iiib endoleak, instead of a type 1b.Physician then elected to implant another proximal extension and another bifurcated stent graft.Final angiogram still showed a slight type ii endoleak, but the physician elected to end the procedure.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported intra-operative type iiib endoleak of the afx2 bifurcated stent graft being resolved with implant of a second afx2 bifurcated stent graft and two vela extensions was confirmed.The reported type ii endoleak was unconfirmed due to lack of medical imaging.Device, user, procedure or anatomy relatedness of the confirmed intraoperative type iiib endoleak could not be determined due to the limited angiogram study and a lack of the operative notes.Procedure related harms for this event could not be determined.The final patient status was not reported.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted; therefore, no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2 with duraply.H6: device code ¿ remove 3190, h6: result code ¿ remove 3233, h6: conclusion code ¿ remove 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix received three pictures of the explanted stents.A limited visual analysis was performed of the photos provided.There appears to be 3 stents in the pictures provided; one (1) bifurcated stent graft, one (1) vela suprarenal stent graft and one (1) non- endologix stent.There may be other stents implanted within these 3 stents but unable to determine with the pictures provided.The bifurcated stent graft appears to have a tear or cut in the graft near the proximal end.The vela suprarenal stent graft appears to have a tear or cut where the proximal end of the bifurcated stent graft sits.The non- endologix stent will not be evaluated by endologix.The cause of the tears / cuts in the stent graft cannot be determined.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intra-operative type 3b endoleak of the bifurcated stent graft and resolution with a new bifurcated stent graft implanted was confirmed.The reported type 2 endoleak (non- device related failure), sac growth and conversion to open repair are unconfirmed due to a lack of any medical records or imaging.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.This is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem has been updated.B6: relevant tests and lab data has been updated.D11: concomitant medical products and therapy dates has been updated.H2: type of follow up has been updated.H3: device evaluated by manufacturer has been updated.
 
Event or Problem Description
The patient was initially being treated for abdominal aortic aneurysm (aaa) with afx abdominal aortic aneurysm stent.Reportedly, at the end of the procedure an angiogram was performed and a intraoperative iiib endoleak was identified.Physician elected to implant another afx2 bifurcated stent graft and a proximal extension and at the end of the procedure angiogram identified a possible type 1b endoleak.Physician performed a balloon touch up and the endoleak was still present.Physician then elected to use a gore excluder (non-endologix).Angiogram still identified a persistent leak and physician suspected a type iiib endoleak, instead of a type 1b.Physician implanted another proximal extension and another bifurcated stent graft.Final angiogram still showed a slight type ii endoleak, but the physician elected to end the procedure.Additional information received: due the enlargement of the aneurysm , an intervention was completed on (b)(6) 2020.The physician elected to explant the devices and replaced with synthetic graft.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9555584
Report Number2031527-2020-00004
Device Sequence Number11296084
Product Code MIH
UDI-Device Identifier00818009015099
UDI-Public(01)00818009015099(17)200225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Model NumberBEA22-90/I20-30
Device Lot Number2140451004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
09/18/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date05/12/2020
12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT (LN 2231437010); AFX2 BIFURCATED STENT GRAFT (LN 2231437010); AFX2 MAIN BODY, LOT# 2231437010; GORE EXCLUDER (NON-ENDOLOGIX).; VELA EXTENSION, LOT#2227757005; VELA EXTENSION, LOT#2227757005); VELA EXTENSION, LOT#2243131002; VELA INFRARENAL (LN 2227757005); VELA SUPRARENAL (LN 2231437010); VELA SUPRARENAL (LN 2231437010)
Outcome Attributed to Adverse Event Required Intervention;